MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys hiv duo and elecsys anti-hcv ii on a cobas e 801 analytical unit.This medwatch will apply to the hiv duo assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the anti-hcv assay.The sample resulted in an hiv duo value of 3.03 coi (reactive).The sample was sent to another laboratory for testing using a qualitative nucleic acid pcr test and the hiv result was "not detected".The pcr test result was deemed correct.The sample resulted in an anti-hcv value of 0.0439 coi (non-reactive).The sample was repeatedly non-reactive for anti-hcv.The patient was tested at a plasma donation center and the patient tested positive for "hepatitis".
 
Additional Manufacturer Narrative
Reactive samples should be repeated in duplicate with the elecsys hiv duo assay.Every repeatedly reactive result must be confirmed according to recommended confirmatory algorithms.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23829761
Report Number1823260-2025-05176
Device Sequence Number9288645
Product Code MZF
UDI-Device Identifier07613336215845
UDI-Public07613336215845
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number08836973160
Device Lot Number80319803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient Weight95 KG